MAUDE Adverse Event Report: OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O. HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 30°

OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O. HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 30°
Model Number WA22507D
Medical Device Problem Codes Circuit Failure (1089); Energy Output Problem (1431)
Health Effect - Clinical Codes Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: full name -(b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported the subject device had an electrical leak from an unintended location and part of the urethra was burned.The event occurred during a therapeutic procedure and was completed using a similar device.There were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the complete results of the final investigation and updates to fields d8, d9, and h6.The device was returned to olympus for inspection and the reported failure was not confirmed.The event can be prevented by following the instructions for use which state: 6.1 safety information for use warning risk of injury to the patient gases that accumulate during tur/is (transurethral resection) are flammable.These gases may ascend into the roof of the bladder and may come in contact with the electrode.Activating the hf current while flammable gases are present may cause the gases to ignite or explode.This can result in bladder perforation or puncture, exogenous burns or other injury.¿ do not activate the hf current while the distal end of the resectoscope is located in the accumulated gases or in their direct vicinity.¿ evacuate or move the gases or allow the gases to escape from the bladder as necessary, before activating the hf current.Warning risk of injury to the patient using an insufficient flow rate may result in poor visibility of the field of view and/or may increase the temperature of the irrigation fluid.¿ use a sufficient flow rate (minimum 300 ml/min).Warning risk of injury to the patient there is a risk of injury if the temperature of the irrigation fluid reaches 43 °c/109 °f.¿ do not preheat the irrigation fluid above body temperature (37 °c/99 °f).Warning risk of injury to the patient and/or the user hf resectoscopes emit large amounts of energy.As a result the distal end of the endoscopic equipment becomes hot.There is a risk of: - thermal injury to the patient¿s tissue.- burns to the patient¿s or user¿s skin.- burns or thermal damage to surgical equipment (e.G., surgical drapes, plastic materials, etc.).¿ do not place the endoscopic equipment on the patient¿s skin, on flammable materials, or on heat-sensitive materials.Warning risk of injury to the patient and/or the user when accidentally activating the electrode release button, the hf-resection electrode may not be attached properly to the working element.If hf current is then activated, sparkover may occur leading to electrical injury, thermal injury and/or unintended nerve stimulation.¿ check that the electrode release button has not been accidentally activated.Warning risk of injury to the patient inserting instruments with non-conductive lubricant into the urethra during electrosurgical procedures may cause burns to the patient.¿ only use conductive lubricants.Warning risk of injury to the patient nerves and muscles can be stimulated by low-frequency electrical currents or intense high-frequency electrical currents.This may cause violent spasms or muscle contractions leading to injury of the patient.¿ set the output power of the electrosurgical generator to the minimum level that is necessary for resection.Warning risk of injury to the patient if the distal end of the resectoscope is in contact with oxyhydrogen gas, igniting the plasma causes an explosion.¿ do not ignite the plasma if the distal end of the resectoscope is in contact with oxyhydrogen gas.Caution risk of injury to the patient and/or the user accidentally activating hf current may cause injury to the patient and/or the user.¿ first position the bipolar instrument on the target area and then activate hf current.Caution risk of injury to the patient if the output power is too low, the resection may be insufficient.¿ increase the output power to a level that is needed for sufficient resection.Caution risk of injury to the patient contact between the hf cable and the patient may cause leakage current.¿ prevent contact between the hf cable and the patient when hf current is activated.The surface temperature of the resectoscope can exceed 41 °c but will not reach 43 °c.A definitive root cause for the reported event could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: unintentional output or the hot electrode tip coming into contact with tissue.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
The device was returned to olympus for inspection.Updated fields: d10, h3, h4, h6 a review of the device history record found no deviations that could have caused or contributed to the issue.Based on the results of the investigation, the definitive root cause of the issue could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No new information from the customer.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 30°
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov 75124
EZ  75124
Manufacturer (Section G)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov 75124
EZ   75124
Manufacturer Contact
todd brill
801 west park drive
westborough, MA 01581
5082077661
MDR Report Key22506680
Report Number3007960282-2025-00103
Device Sequence Number9303357
Product Code FAS
UDI-Device Identifier14042761068236
UDI-Public14042761068236
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100275 / K
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22507D
Device Lot Number1000145725
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer07/22/2025
08/22/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/19/2025
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A22026A - OUTER SHEATH; WA22367A - WORKING ELEMENT (HANDLE)
Patient SexUnknown